Alert archive / Oklahoma / Flash Flood Warnings in 2024

Flash Flood Warning 45, NWS Tulsa, OK

November 8, 20247 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at Nov 8, 2024, 3:45 PM CST for 7 counties in Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 8, 2024, 3:45 PM CST (21:45 UTC)
Expired
Nov 8, 2024, 7:30 PM CST
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Muskogee County, OK, Nowata County, OK, Okmulgee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 25 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 8, 6:40 PM CSTFLASH FLOOD3 Ene Owasso, OKRoad closed on E. 86th St. north & east of 145th. Elm Creek is flooding across 86th. Flash flooding in progress over large area of Owasso OK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 175 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2024-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2024-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

350 
WGUS54 KTSA 082145
FFWTSA
OKC101-105-111-131-143-145-147-090145-
/O.NEW.KTSA.FF.W.0045.241108T2145Z-241109T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
345 PM CST Fri Nov 8 2024

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Northwestern Muskogee County in east central Oklahoma...
  Southwestern Nowata County in northeastern Oklahoma...
  Northeastern Okmulgee County in northeastern Oklahoma...
  Rogers County in northeastern Oklahoma...
  Tulsa County in northeastern Oklahoma...
  Wagoner County in northeastern Oklahoma...
  Southern Washington County in northeastern Oklahoma...

* Until 745 PM CST.

* At 345 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 0.5 to 1 inch in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tulsa...                           Broken Arrow...
  Claremore...                       Okmulgee...
  Nowata...                          Owasso...
  Bixby...                           Jenks...
  Glenpool...                        Coweta...
  Skiatook...                        Catoosa...
  Collinsville...                    Verdigris...
  Haskell...                         Chelsea...
  Inola...                           Sperry...
  Oologah...                         Porter...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3665 9600 3670 9569 3661 9543 3565 9548
      3565 9598 3616 9601

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

RBD
3 follow-up statements
849 
WGUS74 KTSA 090001
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
601 PM CST Fri Nov 8 2024

OKC101-105-111-131-143-145-147-090145-
/O.CON.KTSA.FF.W.0045.000000T0000Z-241109T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muskogee OK-Nowata OK-Okmulgee OK-Rogers OK-Tulsa OK-Wagoner OK-
Washington OK-
601 PM CST Fri Nov 8 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CST THIS 
EVENING FOR NORTHWESTERN MUSKOGEE, SOUTHWESTERN NOWATA, NORTHEASTERN 
OKMULGEE, ROGERS, TULSA, WAGONER AND SOUTHERN WASHINGTON OK 
COUNTIES...

At 601 PM CST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3.5 inches of rain have 
fallen. The expected rainfall rate is 0.5 to 0.75 inches in 1 hour. 
Additional rainfall amounts of 0.5 to 1.5 inches are possible in the 
warned area. Flash flooding is already occurring in some areas.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
Tulsa...                           Broken Arrow...
Claremore...                       Okmulgee...
Nowata...                          Owasso...
Bixby...                           Jenks...
Glenpool...                        Coweta...
Skiatook...                        Catoosa...
Collinsville...                    Verdigris...
Haskell...                         Chelsea...
Inola...                           Sperry...
Oologah...                         Porter...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3665 9600 3670 9569 3661 9543 3565 9548
      3565 9598 3616 9601

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-0.75 INCHES IN 1 HOUR

$$

RBD
088 
WGUS74 KTSA 090034
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
634 PM CST Fri Nov 8 2024

OKC101-105-111-131-143-145-147-090145-
/O.CON.KTSA.FF.W.0045.000000T0000Z-241109T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muskogee OK-Nowata OK-Okmulgee OK-Rogers OK-Tulsa OK-Wagoner OK-
Washington OK-
634 PM CST Fri Nov 8 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CST THIS 
EVENING FOR NORTHWESTERN MUSKOGEE, SOUTHWESTERN NOWATA, NORTHEASTERN 
OKMULGEE, WESTERN ROGERS, TULSA, WESTERN WAGONER AND SOUTHERN 
WASHINGTON OK COUNTIES...

At 634 PM CST, Doppler radar indicated scattered areas of moderate 
to heavy rain across the warned area. Between 2 and 3.5 inches of 
rain have fallen. The expected rainfall rate is 0.25 to 0.5 inches 
in 1 hour. Additional rainfall amounts up to 1 inch are possible in 
the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Tulsa...                           Broken Arrow...
Claremore...                       Owasso...
Bixby...                           Jenks...
Coweta...                          Skiatook...
Catoosa...                         Collinsville...
Verdigris...                       Haskell...
Sperry...                          Oologah...
Ramona...                          Ochelata...
Talala...                          Vera...
Tulsa International Airport...     Turley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3665 9600 3670 9569 3655 9560 3569 9559
      3572 9581 3616 9601

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR

$$

RBD
424 
WGUS74 KTSA 090130
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
730 PM CST Fri Nov 8 2024

OKC101-105-111-131-143-145-147-090140-
/O.CAN.KTSA.FF.W.0045.000000T0000Z-241109T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muskogee OK-Nowata OK-Okmulgee OK-Rogers OK-Tulsa OK-Wagoner OK-
Washington OK-
730 PM CST Fri Nov 8 2024

...FLASH FLOOD WARNING FOR NORTHWESTERN MUSKOGEE, SOUTHWESTERN 
NOWATA, NORTHEASTERN OKMULGEE, WESTERN ROGERS, TULSA, WESTERN 
WAGONER AND SOUTHERN WASHINGTON OK COUNTIES HAS BEEN REPLACED WITH A 
FLOOD WARNING...

&&

LAT...LON 3665 9600 3670 9569 3655 9560 3569 9559
      3572 9581 3616 9601

$$

RBD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 12:36 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Nov 8, 12:36 PM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1236 PM CST Fri Nov 8 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(The rest of this afternoon and tonight)
Issued at 1236 PM CST Fri Nov 8 2024

A persistent band of showers and storms in portions of eastern
Oklahoma has persisted throughout the day, leading to rain totals
of roughly a half inch to an inch. Recent radar and mesoscale
analysis shows no signs of this precipitation letting up, with
additional bands of precipitation developing and approaching from
the west. Accordingly, widespread showers and thunderstorms will
continue into the overnight hours until the cold front sweeps
through, ending storm chances from west to east.

PWAT values are very impressive this year at 1.5-1.75", which is above
the climatological 99th percentile for early November. Rain
totals will be highest along the western portions of the forecast
area, and lowest in the east, with totals mostly ranging from a
half inch to 2 inches. However, A few areas where thunderstorm
activity is more persistent could see higher totals, such as
within the previously mentioned persistent band in eastern
Oklahoma. Given the very wet soils from recent rains, some areas
may see excessive rainfall leading to minor flash flooding (15%
chance). In terms of storm impacts, the storms will be elevated
due to a layer of shallow cool air near the surface, but we will
still see 500-1000 J/Kg of MUCAPE. This will mean that tornadoes
should not be a threat today, however some marginally severe hail
and gusty winds could occur with any stronger cells, especially
close to the Red River. Behind the cold front, conditions will
rapidly improve as cool and dry air moves in. Low temperatures
will be coolest in the west, with lows across the area ranging
from the mid 40s to the mid 50s.

&&

.LONG TERM...
(Saturday through Friday)
Issued at 1236 PM CST Fri Nov 8 2024

Ridging returns to the area Saturday through Tuesday with mild
temperatures but dry conditions. Highs will be in the mid 60s to low
70s with lows in the 40s to low 50s. A weak system will pass by the
area Tuesday to Wednesday. The majority (60-70%) of guidance is too
progressive with the system, so precipitation does not develop along
the front until its east of the area. Some guidance is slower and
deeper with the trough, giving a window for some showers and
thunderstorms Tuesday or perhaps early Wednesday.

Behind this system, temperatures will cool but remain near to
above normal for this time of year. No additional rainfall is
likely after that through the end of the forecast period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1140 AM CST Fri Nov 8 2024

Scattered showers will continue across eastern Oklahoma into the
afternoon hours. A few rumbles of thunder could occur, but mostly
thunder chances will be below 20% through the afternoon. MVFR cigs
with some scattered IFR cigs will stay planted over eastern OK
sites this afternoon. More widespread showers with embedded
thunderstorms will move from west to east later this afternoon and
evening as a frontal boundary pushes across the area. Reduced
VSBY with rainfall will be the main terminal impacts, along with
MVFR to IFR cigs spreading in this evening and overnight. Skies
will start to scatter and clear from the west toward the end of
the TAF period as the front continues to push eastward.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   51  67  45  70 / 100  10   0   0
FSM   58  68  49  74 /  90  60  10   0
MLC   51  70  45  73 /  90  10   0   0
BVO   48  65  40  68 / 100  10   0   0
FYV   55  67  43  70 /  80  60  10   0
BYV   51  66  47  70 /  80  70  10   0
MKO   53  67  45  70 /  90  30   0   0
MIO   53  66  44  67 /  90  40   0   0
F10   49  67  43  71 /  90  10   0   0
HHW   55  69  46  74 /  90  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....06
AVIATION...04
Hazardous weather outlook, Nov 8, 12:53 PM CST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1253 PM CST Fri Nov 8 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1253 PM CST Fri Nov 8 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Mainly Eastern Oklahoma.
	ONSET...This Afternoon.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and scattered thunderstorms will overspread
eastern Oklahoma and northwest Arkansas, especially later this
afternoon and evening. Rainfall amounts of 1 to 2 inches with
locally higher amounts may lead to localized flooding concerns
across parts of eastern Oklahoma. Lesser rainfall amounts are
expected farther east into Arkansas.

East winds may gust to near 30 miles an hour at times today into
this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Any lingering showers and thunderstorms will be ending Saturday.
Another storm system may bring a few showers Tuesday night into
early Wednesday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 1:41 PM CSTAreal Flood AdvisoryTSAMuskogee, Okmulgee, Rogers, Tulsa, Wagoner3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.